Finite element exterior calculus for parabolic problems

Douglas N. Arnold, Hongtao Chen

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

In this paper, we consider the extension of the finite element exterior calculus from elliptic problems, in which the Hodge Laplacian is an appropriate model problem, to parabolic problems, for which we take the Hodge heat equation as our model problem. The numerical method we study is a Galerkin method based on a mixed variational formulation and using as subspaces the same spaces of finite element differential forms that are used for elliptic problems. We analyze both the semidiscrete and a fully-discrete numerical scheme.

Original languageEnglish (US)
Pages (from-to)17-34
Number of pages18
JournalESAIM: Mathematical Modelling and Numerical Analysis
Volume51
Issue number1
DOIs
StatePublished - Jan 1 2017

Bibliographical note

Funding Information:
The work of the first author was supported in part by NSF Grant DMS-1418805. The work of the corresponding author was supported in part by the National Natural Science Foundation of China under Grant 11301437, the Natural Science Foundation of Fujian Province of China under Grant 2013J05015, and the Fundamental Research Funds for the Central Universities under grant 20720150004.

Keywords

  • Finite element exterior calculus
  • Hodge heat equation
  • Mixed finite element method
  • Parabolic equation

Fingerprint Dive into the research topics of 'Finite element exterior calculus for parabolic problems'. Together they form a unique fingerprint.

Cite this